Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Antibiotics And Oral Contraceptives

Here's a taste of what TheBody.com has to offer on this topic:
Articles
U.S. Centers for Disease Control and Prevention

Patterns of Oral Contraceptive Pill-Taking and Condom Use Among Adolescent Contraceptive Pill Users

The authors of this study sought to describe daily adherence patterns of youth oral contraceptive pill (OCP) use, to analyze OCP protection on an event level basis, and to examine pill-taking and condom use during method transitions. Females ages... Read more »
U.S. Centers for Disease Control and Prevention

Update to CDC's U.S. Medical Eligibility Criteria for Contraceptive Use, 2010: Revised Recommendations for the Use of Hormonal Contraception Among Women at High Risk for HIV Infection or Infected With HIV

Prevention of unintended pregnancy among women at risk for human immunodeficiency virus (HIV) infection or infected with HIV is critically important. One strategy for preventing unintended pregnancies in this population is improving access to a... Read more »
TheBodyPRO.com

Significant Association Found Between Oral Contraceptive Use and HIV Acquisition

Hormonal Contraception and Risk of HIV-1 Acquisition: Results of a 10-Year Prospective Study (Oral 83) Authored by L. Lavreys, J.M. Baeten, H.L. Martin Jr., J.K. Kreiss, K. Mandaliya, J. Ndinya-Achola, J. Overbaugh Lavreys et al. updated... Read more »
Ask the Experts

Can Antibiotics taken after exposure delay seroconversion (ANTIBIOTICS AND HIV TESTING, 2010)

Dr. Bob, I want to thank you for taking the time to answer my questions in the past. Unfortunately I am still very worried. I still have symptoms I cant explain and now I have a rash on my body 12 weeks later after my possible exposure and I am so...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,As with so many of the questions cramming their way into my overstuffed inbox, your question has been asked (and answered) numerous times before. A quick search of the archives would have revealed this. See below!Dr. BobCan antibiotics affect... Read more »

Hepatitis B / Antibiotics and HIV Test (ANTIBIOTICS AND HIV TESTING, 2009)

I currently have Hepatitis B and have just finished taking azithromycin for a cough.I just took a Home Access Hiv test (6 weeks after potential exposure) and was wondering if either the Hep B or antibiotics would affect the negative result.Thank you....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,Once again, the information you request was already waiting for you in the archives!!! I've answered these concerns multiple times in the past. (See below for a small sample of what you will find in the archives!)Dr. BobHep B and HIV... Read more »

oral contraceptives and hiv meds

I am currently taking neverapine and kivexa and would like to know what oral contraceptive is safe to take with the above meds....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,Concomitant use of nevirapine and hormonal contraceptives containing ethinyl estradiol may result in decreased plasma concentrations of the contraceptive, thereby making it less effective. Therefore, hormonal contraception should not be used as... Read more »

Oral Contraceptive

I was considering going on birth-control pills (ortho tri-cyclen lo) to help control facial acne; I am in my early 30s and my acne seems to be stress/hormonal related. I was diagnosed HIV positive in November and I am not currently on any meds...
Brooks Jackson, M.D.

Response from Brooks Jackson, M.D.

Johns Hopkins University, School of Medicine
Oral contraceptives remain an appropriate option for the HIV infected woman. However, a number of antiretrovirals such as nelfinavir, ritonavir, amprenavir, kaletra, and efavirenz may be associated with decreased effectiveness of oral contraceptives... Read more »
Connect With Others

ORAL THRUSH - from antibiotics or early HIV?

Posted by Anonymous, 3 Replies
After taking antibiotics for a while (different kinds were described when my uti did not go away) my tongue started to burn and it's white in the back. this has been going on for over two weeks. possible hiv exposure from unprotected sex a bit over... Read more »

Nigeria Contraceptive Social Marketin

Posted by Anonymous
Job Listing: Nigeria Contraceptive Social Marketing

The Nigeria Contraceptive Social Marketing Programme is widely considered
to be one of the most successful of its kind in the world. The programme
has achieved national coverage and currently... Read more »

still have fever after taking antibiotics...

Posted by Anonymous, 3 Replies
i had 2 possible exposures in the past month. 5 weeks ago i met a guy out of town, i let him rub his penis between my ass to get friction & i did notice that he penetrated me a few times. i do not think he ejaculated inside me, but im not sure.... Read more »

antibiotics and hiv testing

Posted by fearfulbear, 1 Reply
Was on I.V. antibiotics overnite in a hospital for diverticulitis, sent me home with some tablets of antibiotics, while i was still on antibiotics took a hiv elisa test. would the anti biotics give a false neg or interfere with the test.thank you. Read more »